Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 311, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 22, 2000, 6:15 PM CDT for Livingston County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2000, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 22, 2000, 7:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Livingston County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 222313 SVRMCI MOC117-230015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 615 PM CDT FRI SEP 22 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI THIS INCLUDES THE CITY OF CHILLICOTHE * UNTIL 715 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BRECKENRIDGE...OR ABOUT 13 MILES WEST OF CHILLICOTHE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAWN AT 620 PM CDT CHILLICOTHE AT 625 PM CDT AVALON AT 635 PM CDT WHEELING AT 640 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3983 9374 3964 9375 3964 9339 3990 9339
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:30 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 22, 2:30 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT FRI SEP 22 2000 MAIN CONCERN IN SHORT TERM IS CDFNT NOW ENTERING XTRM NWRN MO. GULF MOIST HAS SURGED INTO CWA THIS AFTN WITH AFTN TEMPS REACHING CONVECTIVE TEMPS AS PER AM SOUNDING. MSAS DATA INDICATES LIFTED INDICES AROUND -8 ACR NWRN 1/2 CWA WITH CAPES LIKELY BETWEEN 2000-3000 J/KG. PROFILERS/MDL GRIDDS SUGGEST SUFFICIENT SHR FOR STG SQUALL LINE WITH MCS DEVELOPMENT LATE THIS EVE AND TNGT. MAIN THREAT DAMAGING WINDS...HOWEVER STEEP LAPSE RATES AND COOL MID LVL TEMPS SUGGEST GOOD POTENTIAL FOR LARGE HAIL. GOOD AFTN PRES RISES IN ERN NEB SUGGEST GOOD INITIAL PUSH OF FNT INTO CWA TNGT WITH SQUALL TO PROGRESS SLOWLY SE WITH THE FNT. OTHERWISE...PREFER AVN IN DEVELOPMENT OF UPR TROF IN ROCKIES WITH AVN PREFERRED ON SPEED OF FNT. SQUALL LINE SHOULD HELP PUSH FNT INTO XTRM SERN CWA BY DAYBREAK AS PER AVN. AS A RESULT...BLV ETA/NGM APPEARS TOO SLOW IN PUSH FNT ACR SRN CWA. HAVE LTL CONFIDENCE IN TIMING AND LOCATION OF ANY SHRTWVS TO EJECT EAST OUT OF UPR TROF...BUT DO XPCT PERIODIC WK SHRTWVS TO EJECT EAST INTO AREA. IN ADDITION...AVN GRIDDS SUGGEST H8 FNT TO ONLY SAG TO A MKC TO IRK LINE BY 00Z SUN WITH STG BAROCLINIC ZONE ACR CWA. ALTHOUGH UPR DYNAMICS WK THROUGH PERIOD...ANY SHRTWV SHOULD TRIGGER PERIODS OF RAIN AND A FEW THUNDERSTORMS IN STG BAROCLINIC ZONE ...MAINLY ACR SERN HALF OF CWA THROUGH SAT EVE. WK SYNOPTIC LIFT ALSO TO TRIGGER PERIODS OF RAIN AND DRIZZLE SUNDAY AS UPR TROF APPROACHES. TEMPS TNGT A BIT OF CHALLENGE AND HINGE UPON SPEED OF CDFNT. PREFER COOLER FAN GUID AS TEMPS UPSTREAM QUITE COOL AND XPCT LTL DIURNAL RANGE. .EAX...NONE. DB
In the hours before
Special weather statement, Sep 22, 1:00 PM CDT, 5 hours 15 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI SEP 22 2000 ...SEVERE THUNDERSTORMS POSSIBLE MAINLY THIS EVENING... FORECAST...THUNDERSTORMS WILL LIKELY DEVELOP BY LATE AFTERNOON ACROSS NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. THE THUNDERSTORMS SHOULD FORM A COMPLEX OR A LINE AND MOVE SLOWLY SOUTHEAST THROUGH THE EVENING AND OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 5 PM. DISCUSSION...A COLD FRONT EXTENDS FROM WESTERN IOWA INTO NORTH CENTRAL KANSAS. THIS FRONT WILL CONTINUE TO MOVE SOUTHEAST AND WILL BE POSITIONED FROM SOUTHEAST KANSAS TO NORTHEAST MISSOURI BY SUNRISE SATURDAY. THIS FRONT WILL PROVIDE ENOUGH LIFT TO GENERATE THUNDERSTORMS BY LATE THIS AFTERNOON. THE ATMOSPHERE BY LATE THIS AFTERNOON WILL BE UNSTABLE SINCE LOW LEVEL MOISTURE HAS RETURNED TO THE AREA. ENOUGH WIND SHEAR AND INSTABILITY SHOULD BE PRESENT FOR SOME OF THE THUNDERSTORMS TO REACH SEVERE LEVELS. JM
Local storm report, Sep 22, 5:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM CAMERON MO .75 INCH HAIL
09/22/00 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 22, 6:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM HAMILTON MO WIND DAMAGE
09/22/00 CALDWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN...MINOR
BUILDING DAMAGE...
POWER LINES DOWN.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 65 min |
| Sep 22, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 56 min |
| Sep 22, 6:52 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.